Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Feb 16, 2021, 10:21 PM CST for 14 counties in Texas. It was in force for 11 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2021, 10:21 PM CST (04:21 UTC)
- Expired
- Feb 17, 2021, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 11:02 PM CST | FREEZING RAIN 0.01 | 2 Ssw Orvil, TX | SOCIAL MEDIA REPORTS OF TRACE AMOUNTS OF FREEZING RAIN OFF OF MINES ROAD IN LAREDO. |
| Feb 16, 11:30 PM CST | FREEZING RAIN 0.01 | 2 Ene Victoria, TX | REPORT OF FREEZING DRIZZLE IN THE COLONY CREEK SECTION OF VICTORIA. |
| Feb 17, 12:31 AM CST | FREEZING RAIN 0.01 | 4 Nne Robstown, TX | REPORT FROM A TRAINED SPOTTER OF FREEZING RAIN NEAR 5 POINTS. MODERATE RAINFALL AT THE TIME OF THE REPORT. |
| Feb 17, 2:25 AM CST | FREEZING RAIN 0.01 | 1 Ssw Victoria, TX | US 59 AT TX 185 HAS BEEN CLOSED DUE TO A CRASH AS A RESULT OF ICING ON THE ROADWAYS FROM FREEZING RAIN. |
| Feb 17, 4:45 AM CST | FREEZING RAIN 0.01 | 5 Ne Freer, TX | TXDOT REPORTS HWY 59 CLOSED FROM FREER TO MCMULLEN/DUVAL COUNTY LINE. |
| Feb 17, 4:50 AM CST | FREEZING RAIN 0.01 | Corpus Christi, TX | TXDOT REPORTS CLOSURES OF US181 TO PORTLAND, JOE FULTON CORRIDOR, SPID AND CROSSTOWN DUE TO ICING. |
| Feb 17, 5:25 AM CST | FREEZING RAIN 0.01 | Alice, TX | HWY 281 NEAR ALICE CLOSED DUE TO ICING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 715 m²/s²
- 0-3 km storm-relative helicity
- 1216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS74 KCRP 170421 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1021 PM CST Tue Feb 16 2021 TXZ229>234-239>244-246-247-171230- /O.NEW.KCRP.FZ.W.0006.210217T0421Z-210217T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Inland Refugio-Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 1021 PM CST Tue Feb 16 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28. * WHERE...Portions of south Texas. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 87
1 follow-up statement
823 WWUS74 KCRP 170938 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 338 AM CST Wed Feb 17 2021 TXZ229>234-239>244-246-247-171500- /O.CON.KCRP.FZ.W.0006.000000T0000Z-210217T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Inland Refugio-Inland Calhoun- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay 338 AM CST Wed Feb 17 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures from 28 to 32. * WHERE...South Texas except the immediate coast. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TMT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Feb 16, 5:54 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 16, 5:54 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
554 PM CST Tue Feb 16 2021
.AVIATION...
All sites excluding LRD expected to see LIFR conditions from
around 00z this evening to 12z Wednesday morning as a nearby
coastal trough brings a low stratus deck into the area. LRD is
expected to remain MVFR through this TAF cycle. Have extended the
potential for freezing drizzle south to include ALI and CRP as
temperatures have not warmed up as previously expected and are
still below freezing. Light ice accumulations are possible as the
precipitation pushes through tonight into tomorrow. All sites are
expected to return to MVFR conditions by 21z Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 36 51 32 42 25 / 70 20 10 10 0
Victoria 30 44 28 39 21 / 80 40 20 10 0
Laredo 34 57 33 45 27 / 20 0 10 10 0
Alice 33 52 31 43 24 / 60 10 10 10 0
Rockport 37 51 32 42 26 / 80 30 10 10 0
Cotulla 29 54 31 42 24 / 40 10 30 20 0
Kingsville 35 54 33 44 24 / 60 10 10 10 0
Navy Corpus 39 51 35 43 29 / 80 20 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Winter Weather Advisory until 6 AM CST Wednesday For the
following zones: Inland Calhoun...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells.
Winter Weather Advisory until 6 AM CST Wednesday For the
following zones: Duval...La Salle...McMullen.
Winter Storm Warning until 6 AM CST Wednesday For the following
zones: Bee...Goliad...Live Oak...Victoria.
GM...None.
&&
HAA/72...AVIATIONHazardous weather outlook, Feb 16, 6:07 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 607 PM CST Tue Feb 16 2021 TXZ229>234-239>247-342>347-442-443-447-180015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 607 PM CST Tue Feb 16 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Winter Storm Warning is in effect for portions of the Brush Country to the Victoria Crossroads tonight for significant ice accumulations. A Winter Weather Advisory is in effect tonight for the northwest Brush Country and inland tier of coastal counties for very light ice accumulations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wind Chill Warning may be needed both Wednesday night and Thursday night. A Freeze Warning may be needed both Wednesday night and Thursday night. Light freezing rain and sleet will be possible over the northern Brush Country to the Victoria Crossroads Wednesday night into Thursday morning. GMZ230-235-250-255-270-275-180015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 607 PM CST Tue Feb 16 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Small Craft Advisory conditions may develop over the offshore waters late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions may be possible Wednesday through Friday morning.
In the hours before
Local storm report, Feb 16, 8:09 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
809 PM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FREEZING RAIN 1 WNW KINGSVILLE 27.51N 97.88W
02/16/2021 E0.01 INCH KLEBERG TX PUBLIC
LIGHT FREEZING DRIZZLE BEING REPORTED. TRACE
ACCUMULATION.
&&
JMLocal storm report, Feb 16, 8:12 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
812 PM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FREEZING RAIN 6 W FLOUR BLUFF 27.66N 97.40W
02/16/2021 E0.01 INCH NUECES TX NWS EMPLOYEE
FREEZING DRIZZLE ACCUMULATING ON OUTDOOR
OBJECTS. TRACE AMOUNT.
&&
JMLocal storm report, Feb 16, 8:13 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
813 PM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FREEZING RAIN 2 S CORPUS CHRISTI 27.77N 97.40W
02/16/2021 E0.01 INCH NUECES TX PUBLIC
PUBLIC REPORT OF FREEZING DRIZZLE. TRACE
AMOUNT.
&&
JMLocal storm report, Feb 16, 9:03 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
903 PM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FREEZING RAIN 1 NW FLOUR BLUFF 27.66N 97.31W
02/16/2021 E0.01 INCH NUECES TX PUBLIC
TRACE AMOUNT OF FREEZING RAIN REPORTED IN
FLOUR BLUFF.
&&
HAAThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:33 PM CST | Small Craft Advisory | CRP | 61 hr | |
| Feb 17, 2:53 PM CST | Freeze Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more | 18 hr |
| Feb 17, 2:56 PM CST | Winter Weather Advisory | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.